Alert archive / South Carolina / Lake Wind Advisories in 2007

Lake Wind Advisory 42, NWS Columbia, SC

November 21, 200716 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Nov 21, 2007, 3:31 PM EST for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Nov 22, 2007, 5:00 AM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2007, 3:31 PM EST (20:31 UTC)
In effect from
Nov 22, 2007, 5:00 AM EST
Expired
Nov 22, 2007, 6:00 PM EST
In force
13 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 16 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
16 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
883 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
-30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 212031
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
331 PM EST WED NOV 21 2007

...LAKE WIND ADVISORY FOR THANKSGIVING DAY FROM 5 AM THROUGH 6 PM...

.LAKE WIND ADVISORY FOR THANKSGIVING DAY FROM 5 AM THROUGH 6 PM.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
220445-
/O.NEW.KCAE.LW.Y.0042.071122T1000Z-071122T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
331 PM EST WED NOV 21 2007

...LAKE WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND 
ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY.

WINDS WILL INCREASE EARLY THURSDAY MORNING AHEAD OF AN APPROACHING
COLD FRONT. THE WIND WILL BE FROM THE SOUTHWEST AT 15 TO 25 KNOTS
WITH HIGHER GUSTS. THE COLD FRONT WILL PASS DURING THE AFTERNOON
HOURS AND THE WIND WILL SHIFT IN DIRECTION TO THE NORTHWEST. WIND
SPEEDS WILL GRADUALLY DECREASE AROUND SUNSET ON THURSDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
3 follow-up statements
000 
WWUS72 KCAE 220232
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
932 PM EST WED NOV 21 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
221045-
/O.CON.KCAE.LW.Y.0042.071122T1000Z-071122T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
932 PM EST WED NOV 21 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST
THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EST THURSDAY. 

WINDS WILL INCREASE EARLY THURSDAY MORNING AHEAD OF AN
APPROACHING COLD FRONT. THE WIND WILL BE FROM THE SOUTHWEST AT
15 TO 25 KNOTS WITH HIGHER GUSTS. THE COLD FRONT WILL PASS DURING
THE AFTERNOON HOURS AND THE WIND WILL SHIFT IN DIRECTION TO THE
NORTHWEST. WIND SPEEDS WILL GRADUALLY DECREASE AROUND SUNSET ON
THURSDAY.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 220939
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
439 AM EST THU NOV 22 2007


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
222300-
/O.CON.KCAE.LW.Y.0042.071122T1000Z-071122T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
439 AM EST THU NOV 22 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

WINDS WILL INCREASE THIS MORNING AHEAD OF AN APPROACHING COLD
FRONT. THE WIND WILL BE FROM THE SOUTHWEST AT 15 TO 25 KNOTS WITH
HIGHER GUSTS. THE COLD FRONT WILL PASS DURING THE AFTERNOON HOURS
AND THE WIND WILL SHIFT IN DIRECTION TO THE NORTHWEST. WIND SPEEDS
WILL GRADUALLY DECREASE AROUND SUNSET.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$
000 
WWUS72 KCAE 222044
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
344 PM EST THU NOV 22 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
222300-
/O.CON.KCAE.LW.Y.0042.000000T0000Z-071122T2300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
344 PM EST THU NOV 22 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

SOUTHERLY WINDS AHEAD OF A COLD FRONT WILL CONTINUE AT 15 TO 25
KNOTS WITH HIGHER GUSTS ACROSS AREA LAKES. THE COLD FRONT WILL PASS
EARLY THIS EVENING WITH WIND SPEEDS DECREASING AND SHIFTING TO
NORTHWEST BY 8 PM.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Nov 21, 3:15 PM EST, 16 minutes earlier.

Area forecast discussion, Nov 21, 3:15 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
315 PM EST WED NOV 21 2007

.SYNOPSIS...
HIGH PRESSURE OFF OF THE SOUTHEAST COAST WILL SLOWLY GIVE WAY TO
AN APPROACHING COLD FRONT. COLD FRONT WILL CROSS THE AREA DURING
THE AFTERNOON ON THURSDAY. THERE WILL BE A CHANCE OF SHOWERS AHEAD
OF THE FRONT LATE TONIGHT AND THANKSGIVING DAY. EXPECT COOLER
CONDITIONS BEHIND THE FRONT FOR FRIDAY. AN AREA OF LOW PRESSURE
WILL DEVELOP IN THE GULF OF MEXICO AND MOVE TOWARDS OUR REGION BY
LATE SATURDAY AND SUNDAY. ANOTHER COLD FRONT WILL MOVE THROUGH
MONDAY. DRY WEATHER WILL RETURN TO THE REGION LATER ON TUESDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
LATEST SURFACE ANALYSIS SHOWS A COLD FRONT EXTENDING FROM WESTERN
NEW YORK STATE SOUTHWEST INTO EASTERN TEXAS. HIGH PRESSURE OFF OF
THE SOUTHEAST US COAST WILL CONTINUE TO CONTROL OUR WEATHER
THROUGH THE EVENING. EXPECT MAINLY DRY CONDITIONS THROUGH MIDNIGHT
TONIGHT WITH THE BEST CHANCE OF PRECIPITATION AS THE FRONT
APPROACHES ON THURSDAY. TEMPERATURES WILL FALL ONLY INTO THE
MIDDLE 60S ACROSS THE AREA BY MIDNIGHT AS SKIES BECOME MOSTLY
CLOUDY WITH A SOUTHWEST WIND AROUND 10 MPH.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH FRIDAY NIGHT/...
THE COLD FRONT SHOULD MOVE THROUGH THE MIDLANDS SOMETIME DURING
THE AFTERNOON HOURS ON THURSDAY (18Z-21Z)...FOLLOWED BY COLD ADVOCATION
ON NORTHWESTERLY FLOW OVERNIGHT AND THROUGH THE DAY FRIDAY. WITH
MOISTURE AND INSTABILITY INCREASING AHEAD OF THE FRONT EXPECT A
GOOD CHANCE OF SHOWERS ON THURSDAY. RAINFALL AMOUNTS WILL
GENERALLY BE AROUND .25 INCH OR LESS. RAINFALL WILL END ACROSS THE
REGION EARLY THURSDAY NIGHT WITH CLEARING SKIES FOLLOWING THE
FRONT ACROSS THE AREA. LOWS BY FRIDAY MORNING WILL BE COOLER
DROPPING INTO THE 40S.

TEMPERATURES WILL STILL BE MILD THURSDAY WITH SOUTHWESTERLY FLOW
AND A WELL MIXED ATMOSPHERE AS WINDS WILL BE FAIRLY STRONG. HIGHS
ON FRIDAY WILL BE SUBSTANTIALLY COOLER AND BELOW NORMAL WITH HIGHS
IN THE UPPER 50S TO AROUND 60...SOME 15 TO 20 DEGREES COOLER THAN
THURSDAY.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE LONG WAVE PATTERN CONSISTING OF A STRONG BERMUDA HIGH ANCHORED
JUST OFF THE COAST OF THE SOUTHEAST UNITED STATES AND A TROFF IN
THE WEST IS TRYING TO MAKE A CHANGE AS A VIGOROUS SHORT WAVE TROFF
CURRENTLY OFF THE CENTRAL CALIFORNIA COAST TRIES TO SWING EAST
ACROSS THE GULF STATES. THIS CHANGE WILL BRING MORE MOISTURE OFF
THE GULF OF MEXICO INTO THE SOUTHEASTERN UNITED STATES BRINGING
WITH IT AN INCREASE IN THE CHANCE FOR SIGNIFICANT RAIN. HOWEVER
MODEL GUIDANCE IS CONFLICTED IN HANDLING THE SYSTEM. THE CANADIAN
GEM MODEL DEVELOPS IT OVER EASTERN TEXAS MONDAY MORNING AND MOVES
IT TO NORTHERN PENNSYLVANIA BY TUESDAY MORNING WITH THE ECMWF
DEVELOPING IT OVER SOUTHERN LOUISIANA SUNDAY NIGHT AND MOVING IT
TO WESTERN NEW YORK BY MONDAY NIGHT AND THE GFS DEVELOPING IT NEAR
NEW ORLEANS AND MOVING IT TO CENTRAL OHIO BY MONDAY NIGHT. THE GFS
DEVELOPS A STRONGER LOW THEN THEN THE GEM OR THE ECMWF WHICH WOULD
GIVE THE SOUTHEASTERN UNITED STATES THE BEST CHANCE OF RAINFALL.
THE FORECAST WAS BASED HPC GUIDANCE WHICH SEEMS TO LEAN TOWARD THE
GFS SOLUTION AND IS CLOSE TO THE CURRENT FORECAST. WITH SO MUCH
UNCERTAINTY...FEW CHANGES WERE MADE TO THE CURRENT FORECAST PACKAGE.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE OFF TO THE EAST TONIGHT. A
COLD FRONT TO APPROACH THE FORECAST TONIGHT AND MOVE EAST ACROSS
CENTRAL SOUTH CAROLINA AND THE CSRA OF GEORGIA ON THURSDAY
AFTERNOON. A BROKEN CLOUD DECK AT THE 5000 TO 7000 FT LEVEL WILL
PERSIST OVER THE REGION TONIGHT. VISIBILITIES WILL REMAIN VFR AS
CLOUDS AND SURFACE WINDS WILL NOT ALLOW FOR FOG DEVELOPMENT.
MODEL FORECAST SOUNDINGS ARE SHOWING A STRONG LOW LEVEL JET
DEVELOPING OVERNIGHT FROM THE SOUTHWEST AT AROUND 40 KTS AT THE
1500 TO 2000 FT LEVEL. ACCORDINGLY...HAVE PUT LOW LEVEL WIND SHEAR
IN THE TAFS.

THERE ARE NO SHOWERS IMMEDIATELY UPSTREAM OF THE AREA AT THE
CURRENT TIME SO DO NOT EXPECT A GOOD ENOUGH CHANCE TO MENTION IN
THE TAFS OVERNIGHT. THE PROBABILITY OF SHOWERS ON THURSDAY AHEAD
OF THE FRONT IS RIGHT AROUND THE 50 PERCENT MARK SO AT THIS TIME
WILL PUT VCSH IN THE TAF. MVFR CONDITIONS POSSIBLE IN ANY SHOWERS.

STRONG SURFACE WINDS OF 15 TO 20 KTS WITH HIGHER GUSTS POSSIBLE
JUST AHEAD OF...AND BEHIND FRONTAL BOUNDARY ON THURSDAY. WIND
DIRECTION WILL BE SOUTH TO SOUTHWEST AHEAD OF THE FRONT AND NORTH
TO NORTHWEST BEHIND IT.

HIGH PRESSURE WILL PREDOMINATE FRIDAY INTO SATURDAY WITH NO
SIGNIFICANT IMPACTS TO AVIATION. A WARM ADVECTION PATTERN WILL SET
UP LATE SATURDAY INTO SUNDAY WHICH SHOULD LEAD TO THE DEVELOPMENT
OF STRATUS OVER THE AREA SATURDAY NIGHT AND SUNDAY. MVFR CEILINGS
POSSIBLE. ANOTHER COLD FRONT EXPECTED TO CROSS THE AREA LATE
MONDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.

&&

SYNOPSIS...04
NEAR TERM...04
SHORT TERM...12
LONG TERM...12
AVIATION...04
Hazardous weather outlook, Nov 21, 5:10 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
510 AM EST WED NOV 21 2007

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-221015-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
510 AM EST WED NOV 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FOR THANKSGIVING...STRONG SURFACE WINDS AHEAD OF AN APPROACHING COLD
FRONT WILL LEAD TO BREEZY CONDITIONS ON AREA LAKES. A LAKE WIND
ADVISORY MAY BE REQUIRED DURING THE DAY ON THURSDAY DUE TO THESE
WINDS.

FOR FRIDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Wind Advisories in South Carolina, 2007Lake Wind Advisories in Georgia, 2007Every lake wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.